Alert archive / Idaho / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 15, 1998, 12:40 PM PDT for Bonner County, Idaho. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 1998, 12:40 PM PDT (19:40 UTC)
- Expired
- Jun 15, 1998, 1:30 PM PDT
- In force
- 50 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Bonner County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:40 PM PDT | Hail 1 | Oldtown, ID | 1 inch diameter hail |
| Jun 15, 1:20 PM PDT | Hail 0.75 | Sandpoint, ID | 3/4 inch diameter hail |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WUUS1 KGEG 151943 RRA SVRGEG IDC017-152030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1240 PM PDT MON JUN 15 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BONNER COUNTY IN NORTHERN IDAHO * UNTIL 130 PM PDT * AT 1238 PM PDT... SEVERE THUNDERSTORM INDICATED 10 MILES WEST OF SANDPOINT OR 8 MILES WEST OF DOVER... BY SPOTTERS... MOVING EAST 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... DOVER BY 110 PM PDT SANDPOINT BY 120 PM PDT PONDERAY BY 120 PM PDT KOOTENAI BY 125 PM PDT LARGE HAIL IS LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BA/PF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:30 AM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 15, 8:30 AM PDT, 4 hours 10 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 830 AM PDT MON JUN 15 1998 CURRENT VISIBLE SATTELITE VISIBLE IMAGERY SHOWS FRONT EXTENDING FROM MID-PANHANDLE SW THROUGH WAZ028 AND RAPIDLY EXITING CWA TO E. SHOULD BE ALMOST COMPLETELY OUT OF CWA BY MID-MORNING ISSUANCE TIME. KOTX 88D SHOWS -SH RAPIDLY DECREASING AS WELL. A FEW LINGERING SHOWERS IN THE S PANHANDLE BY THEN...AND RAPID CLEARING BEHIND FRONT...SO WILL TWEAK 1ST PDS TO REFLECT THIS. 12Z ETA TRICKLING IN AND A BIT FASTER IN BRINGING THE TROUGH THROUGH AND CONTINUES TO SHIFT INSABILITY FARTHER TO THE SE...BUT BELIEVE CURRENT FORECASTS COVER CONVECTIVE SITUATION WELL. OTHER THAN THAT...WINDY DAY ON TAP. JD ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 065/044/064 342 CQV 067/043/065 442 S86 063/041/061 563 COE 064/042/062 463 WWP 061/040/059 563 LWS 070/049/065 463 MOS 067/044/062 .GEG...NONE.
Nearby
Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.